Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 47, NWS Albuquerque, NM

November 4, 2008

NWS Albuquerque, NM issued this wind advisory at Nov 4, 2008, 2:59 AM MST. It took effect at Nov 4, 2008, 12:00 PM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2008, 2:59 AM MST (09:59 UTC)
In effect from
Nov 4, 2008, 12:00 PM MST
Expired
Nov 4, 2008, 3:50 PM MST
In force
4 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 040959
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 AM MST TUE NOV 4 2008

NMZ005-042300-
/O.NEW.KABQ.WI.Y.0047.081104T1900Z-081104T2300Z/
NORTHEAST HIGHLANDS-
INCLUDING THE CITY OF...LAS VEGAS/RATON
259 AM MST TUE NOV 4 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM MST THIS
AFTERNOON. 

SOUTHWEST WINDS INCREASING SPEED TO 35 MPH BY EARLY THIS
AFTERNOON WILL GUST TO 45 MPH THROUGH LATE AFTERNOON. EXPECT
STRONGEST WINDS OVER HILLTOPS AND SUMMITS...THROUGH GAPS AND
PASSES...AND BELOW CANYONS.

EXPECT GUSTY WINDS ACROSS INTERSTATE 25 FROM ROMEROVILLE TO THE
COLORADO LINE AT RATON PASS...OR FROM MILE POST 340 TO 460...AND
ACROSS HIGHWAYS 64 AND 87...HIGHWAY 56...HIGHWAY 84...STATE ROAD
120...AND STATE ROAD 104.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY
CROSS WINDS AND BRIEF LOSS OF CONTROL AT TIMES.

$$

SHY
1 follow-up statement
000 
WWUS75 KABQ 042250
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
ISSUED BY NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
350 PM MST TUE NOV 4 2008

...HIGH WINDS FOR PORTIONS OF EASTERN NEW MEXICO WEDNESDAY...

.A STORM SYSTEM WILL CROSS NEW MEXICO WEDNESDAY...WITH THE LOW
CENTERED TO OUR NORTH. STRONG MID LEVEL WINDS AROUND THE BASE OF 
THIS STORM WILL MIX DOWN TOWARD THE SURFACE WEDNESDAY...CREATING
VERY STRONG AND GUSTY WINDS OVER MUCH OF EASTERN NEW MEXICO.

NMZ005-051100-
/O.CAN.KABQ.WI.Y.0047.000000T0000Z-081104T2300Z/
/O.NEW.KABQ.HW.A.0006.081105T1600Z-081105T2300Z/
NORTHEAST HIGHLANDS-
INCLUDING THE CITY OF...LAS VEGAS/RATON
350 PM MST TUE NOV 4 2008

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...
...WIND ADVISORY WILL BE ALLOWED TO EXPIRE...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. THE WIND ADVISORY FOR THIS AFTERNOON WILL
BE ALLOWED TO EXPIRE AT 400 PM MST. 

SOUTHWEST AND WEST WINDS WILL QUICKLY INCREASE EARLY WEDNESDAY 
MORNING AND REACH SPEEDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH 
FROM MID MORNING WEDNESDAY THROUGH THE MID AFTERNOON HOURS. THE 
STRONGEST WINDS WILL BE ALONG THE EAST SLOPES OF THE SANGRE DE 
CRISTO MOUNTAINS. AREAS OF BLOWING DUST MAY RESTRICT VISIBILITIES
TO UNDER ONE MILE AT TIMES.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY
CROSS WINDS...ESPECIALLY ALONG INTERSTATE 25 FROM LAS VEGAS TO 
THE COLORADO BORDER. ALSO BE AWARE OF BLOWING DUST THAT WILL MAY
SUDDENLY REDUCE THE VISIBILITY TO UNDER ONE MILE.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

NMZ017-051100-
/O.NEW.KABQ.WI.Y.0048.081104T2300Z-081105T1100Z/
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITY OF...RUIDOSO
350 PM MST TUE NOV 4 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MST WEDNESDAY. 

SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 50 MPH
OVER THE NORTHERN SACRAMENTO AND CAPITAN MOUNTAINS FROM THIS
EVENING THROUGH MUCH OF THE NIGHT. STRONG AND GUSTY WINDS MAY
CONTINUE ON WEDNESDAY. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ011>013-018-020-021-051100-
/O.NEW.KABQ.HW.A.0006.081105T1600Z-081105T2300Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...FORT SUMNER...PORTALES...CLOVIS
350 PM MST TUE NOV 4 2008

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. 

SOUTHWEST AND WEST WINDS WILL QUICKLY INCREASE EARLY WEDNESDAY 
MORNING AND REACH SPEEDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH 
FROM MID MORNING WEDNESDAY THROUGH THE MID AFTERNOON HOURS. THE 
STRONGEST WINDS WILL BE ALONG THE EAST SLOPES OF THE SANDIA AND
MANZANO MOUNTAINS. AREAS OF BLOWING DUST MAY RESTRICT VISIBILITIES
TO UNDER ONE MILE AT TIMES.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY
CROSS WINDS...ESPECIALLY ALONG U.S. HIGHWAY 285 FROM NEAR SANTA
FE TO SOUTH OF VAUGHN. ALSO BE AWARE OF BLOWING DUST THAT WILL MAY
SUDDENLY REDUCE THE VISIBILITY TO UNDER ONE MILE.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 3, 2:50 PM MST, 12 hours 9 minutes earlier.

Area forecast discussion, Nov 3, 2:50 PM MST, 12 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
ISSUED BY NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
250 PM MST MON NOV 3 2008

.DISCUSSION...
MAIN FOCUS WILL BE ON UPCOMING STORM THAT WILL BRING WIND AND MUCH
COOLER TEMPERATURES AREA WIDE...AS WELL AS SOME PRECIPITATION TO
THE N TUE THROUGH WED.

THE STORM IS MOVING ONTO THE W COAST THIS PM AND WILL IMPACT THE
STATE TUE THROUGH WED OR WED NIGHT. BUT NO SIGN OF A STORM TODAY
AS NM IS IMMERSED IN SUNSHINE AND WARM TEMPERATURES ONCE AGAIN. BUT
CHANGES ARE ON THE WAY.

THE FIRST INDICATION OF A CHANGE WILL BE THE WIND ON TUE...
REACHING BREEZY TO WINDY LEVELS NEARLY AREA WIDE. MARGINAL WIND
ADVISORY CRITERIA MAY BE MET OVER THE WRN MOUNTAINS AND THE NE.
WILL HOLD OFF ON A WIND ADVISORY AT THIS TIME...AND DEFER TO THE
NIGHT CREW. STRONGER WINDS WILL IMPACT THE FORECAST AREA ON WED
WITH ADVISORY LEVELS WINDS LIKELY OVER MOST OF NRN AND CNTRL
NM...WITH HIGH WIND WARNING CRITERIA NOT OUT OF THE QUESTION OVER
PORTIONS OF THE ERN PLAINS.

THE NEXT IMPACT FROM THE STORM WILL BE ISOLATED TO SCATTERED
SHOWERS AND HIGH MOUNTAIN SNOW SHOWERS TUE. PRECIPITATION WILL BE
MOSTLY CONFINED THOUGH TO THE WC...NW AND NC MOUNTAINS. SNOW
LEVELS WILL BE ABOVE 9000 FEET. THE SNOW LEVEL WILL DROP TUE NIGHT
AND WED AM THOUGH TO AROUND 6500 TO 7000 FEET. THIS WILL ALLOW FOR
SOME ACCUMULATION OVER THE NRN MOUNTAINS. A SMALL AREA OF ADVISORY
TYPE SNOWS COULD FALL AROUND CHAMA...BUT PROBABLY TOO SMALL OF AN
AREA FOR A WINTER WEATHER ADVISORY. WE WILL HAVE MORE TIME TO
ADDRESS THIS ISSUE TONIGHT OR TUE DURING THE DAY.

THE THIRD IMPACT FROM THE STORM WILL BE A SHARP CHANGE TO COLDER
TEMPERATURES TUE NIGHT AND WED. BASED ON THE LATEST MOS GUIDANCE
HAVE LOWERED TEMPS A FEW DEGREES TUE NIGHT THROUGH WED NIGHT OVER
MUCH OF THE AREA. THU WILL CONTINUE CHILLY.

FRI THROUGH THE WEEKEND WILL BE DRY WITH A GRADUAL WARMING TREND
AS THE NW FLOW BEHIND THE STORM GIVES WAY TO WEAK RIDGING. THE
NEXT UPSTREAM STORM MAY IMPACT NM BY EARLY NEXT WEEK. CHJ

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ALL TAF SITES THROUGH AT LEAST 18Z
TUESDAY. GUSTY WINDS LATE THIS AFTERNOON WILL DIMINISH AFTER SUNSET
UNDER MOSTLY CLEAR SKIES. MID LEVEL CLOUDS WILL BEGIN TO THICKEN AND
LOWER OVER THE NW CORNER AS LOW PRESSURE APPROACHES FROM THE GREAT
BASIN. EXPECT RAIN AND HIGH ELEVATION SNOW SHOWERS TO BEGIN OVER THE
NW MOUNTAINS AFTER 18Z WHERE LOCAL MVFR/IFR CIGS/VSBYS AND LOCAL MTN
OBSCURATION ARE POSSIBLE. GUSTY SOUTHWEST WINDS OF 20 TO 30 KNOTS
WILL DEVELOP BY LATE MORNING OVER MUCH OF THE EASTERN PLAINS AND
PORTIONS OF THE WEST CENTRAL MTNS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z.

&&

.FIRE WEATHER...
LOW PRESSURE DEVELOPING OVER THE GREAT BASIN WILL CREATE GUSTY
SOUTHWEST WINDS ACROSS THE AREA BY TUESDAY...ESPECIALLY OVER THE
EASTERN PLAINS. MIN RH VALUES IN THE UPPER TEENS TO AROUND 20 WILL
CREATE AN HOUR OR TWO OF NEAR CRITICAL FIRE WEATHER CONDITIONS OVER
PORTIONS OF THE EASTERN PLAINS TUESDAY AFTERNOON. WINDS WILL SUBSIDE
ACROSS THE LOWER TERRAIN TUESDAY NIGHT HOWEVER GUSTY RIDGE TOP WINDS
WILL PERSIST THROUGH THE NIGHT. SOME MEASURABLE SNOWFALL IS POSSIBLE
OVER THE SAN JUANS OF RIO ARRIBA COUNTY TUESDAY NIGHT AS SOUTHWEST
WINDS PROVIDE MODEST UPSLOPE FLOW.

STRONG WINDS WILL THEN MOVE INTO THE ENTIRE REGION WEDNESDAY BEHIND
A POWERFUL COLD FRONT. VERY DRY AIR WILL MOVE IN BEHIND THE FRONT.
MORE WIDESPREAD NEAR CRITICAL FIRE WEATHER IS POSSIBLE OVER THE
EASTERN PLAINS ON WEDNESDAY. RH RECOVERIES WILL RANGE FROM GOOD OVER
THE EASTERN PLAINS TO EXCELLENT OVER THE NW MTNS. TRANQUIL CONDITIONS
WILL PERSIST THROUGH THE FIRST PART OF THE WEEKEND. EXPECT STRONG
MID SLOPE INVERSIONS FRIDAY AND SATURDAY MORNINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  45  63  40  50 /   5  20  20  20
GALLUP..........................  41  62  35  49 /   5  10  10  10
GRANTS..........................  37  62  34  52 /   0  10  10  10
GLENWOOD........................  42  71  41  66 /   0   5  10   5
CHAMA...........................  28  51  27  43 /   5  30  40  30
LOS ALAMOS......................  38  58  34  47 /   0  10  10  10
RED RIVER.......................  29  50  28  39 /   5  20  20  20
TAOS............................  32  61  34  44 /   0  10  10  20
SANTA FE........................  37  64  37  48 /   0  10  10  10
SANTA FE AIRPORT................  40  66  38  50 /   0  10  10  10
ESPANOLA........................  36  68  37  53 /   0  10  10  10
ALBUQUERQUE HEIGHTS.............  48  70  44  57 /   0   5   5   5
ALBUQUERQUE VALLEY..............  46  72  41  61 /   0   5   5   5
ALBUQUERQUE FOOTHILLS...........  46  70  42  57 /   0   5   5   5
ALBUQUERQUE WEST MESA...........  46  71  43  62 /   0   5   5   5
SOCORRO.........................  45  74  41  67 /   0   5   5   5
SANDIA PARK/CEDAR CREST.........  39  62  37  53 /   0   5   5   5
MORIARTY/ESTANCIA...............  41  67  39  54 /   0   5   5   5
CARRIZOZO.......................  43  74  43  67 /   0   5   0   0
RUIDOSO.........................  40  67  40  60 /   0   0   0   0
RATON...........................  36  68  36  52 /   0   5  10  10
LAS VEGAS.......................  40  65  39  53 /   0   5  10  10
ROY.............................  44  69  42  55 /   0   5   5  10
CLAYTON.........................  46  75  44  59 /   0   0   0  10
SANTA ROSA......................  45  77  43  66 /   0   5   5   5
TUCUMCARI.......................  49  80  49  66 /   0   0   0   5
FORT SUMNER.....................  47  79  47  68 /   0   0   0   5
CLOVIS..........................  48  79  48  68 /   0   0   0   0
PORTALES........................  46  80  48  69 /   0   0   0   0
ROSWELL.........................  49  81  51  75 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Nov 3, 11:15 AM MST, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1115 AM MST MON NOV 3 2008

NMZ001>021-026-041300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1115 AM MST MON NOV 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS WILL BE ESPECIALLY COMMON FOR LOCALES ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN TUESDAY AND WEDNESDAY AFTERNOON.
SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 OR 50 MPH ARE LIKELY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:08 AM MSTFire Weather WatchABQHarding, San Miguel, Union11 hr
Nov 4, 4:18 AM MSTWinter Weather AdvisoryABQ36 hr
Nov 4, 2:08 PM MSTRed Flag WarningABQHarding, San Miguel, Union27 hr
Nov 4, 3:50 PM MSTHigh Wind WatchABQ11 hr
Nov 4, 3:50 PM MSTWind AdvisoryABQ26 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.